MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device #1).Per op notes, "a ventralex mesh (device #1) was placed and sutured." (b)(6) 2015 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with explant of ventralex mesh (device #1) and implant of ventralex st mesh (device #2).Per op notes, "multiple adhesions were freed from the old mesh (device #1).The old mesh (device #1) was removed, and a ventralex st mesh (device #2) was placed and sutured." (b)(6) 2017 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with partial explant of ventralex st mesh (device #2) and implant of ventralight st using echo ps (device #3).Per op notes, "extensive lysis of adhesions was performed.The mesh (device #2) was excised along with tissue and some mesh portions were left in place.A ventralight st using echo ps (device #3) was placed and tacked.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This emdr was submitted to represent the bard/davol ventralex st (device #2).An additional supplemental emdr was submitted to represent the bard/davol mesh ¿ ventralex (device #1).Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22313254
Report Number1213643-2025-00514
Device Sequence Number9023421
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)200228(10)HUZB0495
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Catalogue Number5950009
Device Lot NumberHUZB0495
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexMale